Skip to main content
Log in

Upper and Lower Bounds for the p-Numerical Radii of Operators

  • Published:
Results in Mathematics Aims and scope Submit manuscript


In this work, we give several new upper and lower bounds for the p-numerical radii of operators as well as for \(n\times n\) operator matrices. An application to 2-nilpotent operators is provided, and a p-numerical radius power inequality is also given.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

Data Availibility Statement

Not applicable.


  1. Abu-Omar, A., Kittaneh, F.: A generalization of the numerical radius. Linear Algebra Appl. 569, 323–334 (2019)

    Article  MathSciNet  Google Scholar 

  2. Benmakhlouf, A., Hirzallah, O., Kittaneh, F.: On the \(p\)-numerical radii of Hilbert space operators. Linear Multilinear Algebra 69, 2813–2829 (2021)

    Article  MathSciNet  Google Scholar 

  3. Bhatia, R., Kittaneh, F.: Norm inequalities for partitioned operators and an application. Math. Ann. 287, 719–726 (1990)

    Article  MathSciNet  Google Scholar 

  4. Bhatia, R., Zhan, X.: Compact operators whose real and imaginary parts are positive. Proc. Am. Math. Soc. 129, 2277–2281 (2001)

    Article  MathSciNet  Google Scholar 

  5. Bottazzi, T., Conde, C.: Generalized numerical radius and related inequalities. Oper. Matrices 1289–1308 (2021)

  6. Halmos, P.R.: A Hilbert Space Problem Book, 2nd edn. Springer, New York (1982)

    Book  Google Scholar 

  7. Hamza, J., Issa, H.: Generalized numerical radius inequalities for Schatten \(p\)-norms. arXiv:2204.02469

  8. Hardy, G.H., Littlewood, J.E., Polya, G.: Inequalities, 2nd edn. Cambridge University Press, Cambridge (1988)

    Google Scholar 

  9. Kittaneh, F.: A note on the arithmetic-geometric mean inequality for matrices. Linear Algebra Appl. 171, 1–8 (1992)

    Article  MathSciNet  Google Scholar 

  10. Kittaneh, F.: Norm inequalities for certain operator sums. J. Funct. Anal. 143, 337–348 (1997)

    Article  MathSciNet  Google Scholar 

  11. Kittaneh, F.: Norm inequalities for sums and differences of positive operators. Linear Algebra Appl. 383, 85–91 (2004)

    Article  MathSciNet  Google Scholar 

  12. Sattari, M., Moslehian, M.S., Yamazaki, T.: Some generalized numerical radius inequalities for Hilbert space operators. Linear Algebra Appl. 470, 216–227 (2015)

    Article  MathSciNet  Google Scholar 

  13. Yamazaki, T.: On upper and lower bounds of the numerical radius and an equality condition. Studia Math. 178, 83–89 (2007)

    Article  MathSciNet  Google Scholar 

  14. Zhan, X.: Singular values of differences of positive semidefinite matrices. SIAM J. Matrix Anal. Appl. 22, 819–823 (2000)

    Article  MathSciNet  Google Scholar 

Download references


The authors are grateful to Professor Catalin Badea for his careful reading of the manuscript and his useful comments.


The authors have not disclosed any funding.

Author information

Authors and Affiliations



All authors contributed to each part of this work equally, and they all read and approved the final manuscript.

Corresponding author

Correspondence to Fuad Kittaneh.

Ethics declarations

Conflicts of interest

The authors declare that they have no competing interests.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Springer Nature or its licensor (e.g. a society or other partner) holds exclusive rights to this article under a publishing agreement with the author(s) or other rightsholder(s); author self-archiving of the accepted manuscript version of this article is solely governed by the terms of such publishing agreement and applicable law.

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Frakis, A., Kittaneh, F. & Soltani, S. Upper and Lower Bounds for the p-Numerical Radii of Operators. Results Math 79, 59 (2024).

Download citation

  • Received:

  • Accepted:

  • Published:

  • DOI:


Mathematics Subject Classification